MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 7.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 7.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4247020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: unknown non-cordis high pressure balloon catheter.A device history record (dhr) review of lot 17718759 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.
 
Event or Problem Description
As reported, an aviator plus.014 7.0x20 142cm percutaneous transluminal angioplasty (pta) balloon catheter (bc) was delivered to the lesion, but it ruptured while it was inflated.There was no reported patient injury.A non-cordis high pressure bc was used to complete the procedure.The physician commented that the issue might have occurred due to severe calcification.The device was discarded.
 
Additional Manufacturer Narrative
Complaint conclusion: an aviator plus.014 7.0 x20 142cm percutaneous transluminal angioplasty (pta) balloon catheter (bc) was delivered to the lesion, but it ruptured while it was inflated.There was no reported patient injury.A non-cordis high pressure bc was used to complete the procedure.The physician commented that the issue might have occurred due to severe calcification.The product was not returned for analysis.A product history record (phr) review of lot 17718759 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without the return of the product for analysis it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics of severe calcification may have contributed to the reported event, as calcification is known to cause damage to balloon material.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 7.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8535702
Report Number9616099-2019-02865
Device Sequence Number10856013
Product Code LIT
UDI-Device Identifier20705032005941
UDI-Public20705032005941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number4247020W
Device Catalogue Number4247020W
Device Lot Number17718759
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1